MAUDE Adverse Event Report: COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Investigation evaluation: a review of documentation including the device history record, complaint history, instructions for use (ifu), quality control and trends of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.It was concluded that the device aspect in question was visually and functionally inspected by quality control and no related gaps in production or processing controls were noted.The risk specification for this product includes the loss of use failure mode and identifies the risk controls that are in place to mitigate the risk of this type of failure.A review of the device history record found no relevant nonconformances that could have contributed to the failure mode.It should be noted that there were no other complaints reported for lot 9477001.There is no evidence to suggest that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: intended use: the maximum pressure limit setting for power injectors used with the turbo-ject picc may not exceed 325 psi and the flow rate may not exceed the maximum flow rate indicated, as shown on the following table.Warnings: the safe and effective use of turbo-ject picc lines with power injector pressures set above 325 psi has not been established.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.To safely use turbo-ject picc lines with a power injector, the technician/health care professional must verify prior to use that the maximum pressure limit is set at or below that which is listed on the catheter.Dynamic and static pressure test results are shown in the following table.Precautions: if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.How supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cook place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, no product returned, and the results of our investigation, a definitive root cause could not be determined.Appropriate measures are being conducted to address this failure mode.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.
 
Event or Problem Description
It was reported that a turbo-ject power injectable device was being used on a (b)(6) patient when the "fitting between the tubing of the picc line and the tubing carrying the perfusion bags" broke after 38 days of use.It was also reported that there was no difficulty during placement of the device.This occurred after the patient had been released from hospital care.This device had been inserted in place of a different device following the occurrence of the same failure mode (captured in an additional report with patient identifier: (b)(6), mfg report reference #: (b)(4)).Ultimately, the device was removed at the hospital and not replaced.As reported, the patient did not experience any adverse effects due to this occurrence.The device will not be returned to the manufacturer, as it was not retained by the facility.

Brand Name
TURBO-JECT POWER INJECTABLE
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9071704
Report Number1820334-2019-02336
Device Sequence Number19729882
Product Code LJS
UDI-Device Identifier00827002561960
UDI-Public(01)00827002561960(17)210125(10)9477001
Combination Product (Y/N)N
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2021
Device Model NumberN/A
Device Catalogue NumberUPICS-5.0-CT-OTW-ST-1110
Device Lot Number9477001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2019
Initial Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age7 YR